MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101204070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: litigation alleges pain and suffering.General litigation indicates metal on metal complications.Update 8/17/2016 - sales rep reported patient was revised due to pain.Part and lot have been updated for head and liner.Complaint was updated 8/19/2016.Update ad 05 sep 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and implant records.In addition to what was previously alleged.Ppf alleges pseudotumor, elevated metal ions and metal wear/metallosis.Doi: (b)(6) 2009 - dor: (b)(6) 2016 (right hip).Patient is bilateral, please see (b)(4) for left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  additional narrative: added: description of event or problem; explant date; evaluation codes (patient code).Patient code: no code available (3191) used to capture (tendon injury/medical device removal).
 
Event or Problem Description
Pf alleges difficulty walking and limited mobility.After review of medical records, patient was revised to address painful right hip metal on metal total hip replacement and partial gluteus medius tendon avulsion.Revision note reported adhesions, gluteus medius tendon was not attached to the trochanter and acetabular components were confirmed to be well fixed into 45 degrees of abduction and 20 degrees of anteversion; and it was also stated that there was no evident trunionosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 7 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9207666
Report Number1818910-2019-110646
Device Sequence Number449350
Product Code KWA
UDI-Device Identifier10603295000785
UDI-Public10603295000785
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number101204070
Device Lot NumberCV6B51000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer12/04/2019
12/23/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/20/2019
01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight93